New Mexico, 2013Damaging Wind in New Mexico, June 14, 2013
June 14, 2013 · NWS EPZ · 1 event in 1 county or zone
A dryline was setup near the Rio Grande Valley with a broad upper low over Southwest Texas. Thunderstorms developed over the higher elevations of the Organ and San Andres Mountains and moved southeast producing wind gusts over 60 mph.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A dryline was setup near the Rio Grande Valley with a broad upper low over Southwest Texas. Thunderstorms developed over the higher elevations of the Organ and San Andres Mountains and moved southeast producing wind gusts over 60 mph.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Jun 14, 1:06 PM MST, 3 hours 31 minutes earlier.
Area forecast discussion, Jun 14, 1:06 PM MST, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
206 PM MDT FRI JUN 14 2013
.SYNOPSIS...
MOIST AND UNSTABLE CONDITIONS WILL PERSIST THROUGH SATURDAY WITH
ISOLATED TO SCATTERED THUNDERSTORMS TONIGHT AND AGAIN SATURDAY
AFTERNOON AND EVENING. A FEW STORMS COULD PRODUCE 50 MPH
WINDS...SMALL HAIL AND BRIEF HEAVY RAIN.
ON SUNDAY AND MONDAY THE ATMOSPHERE WILL BEGIN DRYING OUT AS HIGH
PRESSURE ALOFT MOVES BACK INTO THE REGION. ISOLATED AFTERNOON AND
EVENING THUNDERSTORMS ARE STILL POSSIBLE THOUGH...MOSTLY OVER THE
MOUNTAINS AND EAST OF THE RIO GRANDE. BY TUESDAY HOT WEATHER WILL
RETURN WITH TRIPLE DIGIT HEAT EXPECTED FOR THE LOWLANDS WITH ONLY
ISOLATED MOUNTAIN STORMS.
&&
.DISCUSSION...
TROPICAL UPPER TROF OVER SE NM ROUNDING SW QUADRANT OF UPPER HIGH
OVER ARK-LA-TEX REGION. WEAK DRY SLOT ON WV EXTENDS FROM RIO
GRANDE VLY EAST IN CWA. HOWEVER...NOT ENOUGH DRYING TO PREVENT
STORMS FROM FIRING UP ALONG RIDGE LINES OVER SACS/SAN ANDRES/GILA.
EXPECT OUTFLOWS SPREADING S FROM STORMS TO EVENTUALLY KICK OFF
LOWLAND STORMS LATER THIS AFTERNOON AND EVENING. COVERAGE MAINLY
ISOLATED TO SCATTERED WITH A FEW SHOWERS LINGERING PAST MIDNIGHT
OVER THE LOWLANDS. A FEW STORMS MAY BE STRONG BUT ABSENT
SIGNIFICANT WIND SHEAR...SEVERE STORMS ARE NOT EXPECTED. SIMILAR
SETUP FOR TOMORROW WITH FOCUS POSSIBLY A BIT MORE TO THE EAST AND
INITIATING A LITTLE LATER...ESPECIALLY OVER THE LOWLANDS.
SUNDAY AND MONDAY WILL START TO SEE A DECREASE IN ACTIVITY AS
UPPER RIDGE REDEVELOPS OVER THE REGION AHEAD OFF UPPER TROUGH OVER
PACIFIC NW. BY MONDAY OR TUESDAY TEMPERATURES SHOULD BE MAKING A
RUN AT TRIPLE DIGITS OVER THE LOWLANDS ONCE AGAIN WITH ON ISOLATED
AFTERNOON STORMS FOR THE MOUNTAINS. HAVE BOOSTED MAX TEMPS A BIT
FOR THIS PERIOD AS GFS UNDERPLAYED MAX TEMPS DURING THE LAST HOT
SPELL.
&&
.AVIATION...VALID 15/00Z-16/00Z.
SCATTERED TSRA OVER THE GILA REGION AND SACRAMENTO MOUNTAINS EARLY
THIS AFTERNOON WILL GENERATE OUTFLOW WHICH WILL KICK OFF MORE STORMS
OVER THE LOWLANDS...STARTING WITH THE OTERO MESA AND VARIOUS DESERT
MOUNTAIN RANGES. MOST LIKELY TIMING FOR IMPACTS AT KELP AND KLRU
LOOKS TO BE IN THE 22-04Z TIME FRAME WITH STORMS INITIALLY FORMING
TO THE EAST ALONG THE HUECO MOUNTAINS.
GUSTY OUTFLOW WINDS...BLOWING DUST...AND BRIEF TORRENTIAL DOWNPOURS
CAN BE EXPECTED...TEMPORARILY DROPPING CONDITIONS TO IFR.
MORE ISOLATED THUNDERSTORMS CAN BE EXPECTED SATURDAY AFTERNOON...
MAINLY FAVORING THE HIGHER TERRAIN BUT ISOLATED TSRA MAY SNEAK INTO
THE LOWLAND TERMINALS LATE IN THE AFTERNOON AGAIN.
&&
.FIRE WEATHER...
SO FAR THUNDERSTORMS OVER THE GILA HAVE BEEN ISOLATED AND FAIRLY
DRY... WITH MUCH WETTER AND WIDESPREAD ACTIVITY OVER THE SACRAMENTO
MOUNTAINS. THUNDERSTORM ACTIVITY IS LIKELY TO SPREAD INTO THE
LOWLANDS HEADING INTO THE LATE AFTERNOON AND EARLY EVENING HOURS.
OVERALL EXPECT CONVECTIVE ACTIVITY TO DROP SLOWLY EACH DAY THROUGH
THE MIDDLE OF NEXT WEEK AS A RIDGE OF HIGH PRESSURE BUILDS IN OVER
THE WEEKEND. THE RIDGE WILL BE PUSHED SOUTH AS TROUGHING OVER THE
PACIFIC NORTHWEST DIGS IN. ISOLATED THUNDERSTORMS SATURDAY AND
SUNDAY WILL TEND TO FAVOR THE HIGHER TERRAIN. A WEAK EMBEDDED
SHORTWAVE TROUGH MAY HELP ENHANCE OR ORGANIZE STORMS SUNDAY
AFTERNOON WEST OF THE RIO GRANDE DESPITE THE DECREASING MOISTURE
AVAILABILITY.
OVERALL THIS WILL TRANSLATE INTO GOOD RH RECOVERY THE NEXT SEVERAL
NIGHTS...THOUGH MAX RH WILL SLOWLY BE DROPPING EACH DAY.
AS TROUGHING TAKES OVER TOWARDS THE MIDDLE OF NEXT WEEK...WEST TO
SOUTHWEST WINDS WILL SLOWLY INCREASE...ESPECIALLY OVER NORTHERN AND
WESTERN AREAS. AFTERNOON WINDS IN THE 12 TO 16 MPH RANGE WITH
HIGHER GUSTS MAY OCCUR IN THE WED-FRI TIMEFRAME ALONG WITH DRIER
CONDITIONS.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 73 97 74 98 76 / 20 10 20 10 10
SIERRA BLANCA 67 97 71 97 73 / 30 20 20 20 20
LAS CRUCES 70 96 71 97 72 / 30 20 20 10 10
ALAMOGORDO 66 95 68 96 67 / 30 30 30 20 20
CLOUDCROFT 50 73 52 75 52 / 50 40 40 20 20
TRUTH OR CONSEQUENCES 68 95 70 96 70 / 30 30 20 10 10
SILVER CITY 63 89 65 90 65 / 30 30 20 10 10
DEMING 67 96 68 98 68 / 30 10 20 10 10
LORDSBURG 64 95 66 95 67 / 20 10 10 10 10
WEST EL PASO METRO 75 97 76 98 79 / 20 10 20 10 10
DELL CITY 61 96 62 98 63 / 20 20 20 20 20
FORT HANCOCK 70 100 74 102 76 / 30 10 20 10 20
LOMA LINDA 63 90 66 91 67 / 30 20 30 10 10
FABENS 69 99 70 101 73 / 20 10 20 10 10
SANTA TERESA 71 97 71 97 74 / 20 10 20 10 10
WHITE SANDS HQ 71 96 72 96 73 / 30 20 30 10 10
JORNADA RANGE 62 97 64 96 64 / 30 20 20 10 10
HATCH 69 93 70 94 71 / 30 20 20 10 10
COLUMBUS 70 96 71 96 71 / 30 10 10 10 10
OROGRANDE 67 99 69 99 69 / 20 20 30 10 10
MAYHILL 56 84 59 83 58 / 40 50 40 20 20
MESCALERO 52 85 55 85 53 / 40 40 30 20 20
TIMBERON 53 83 55 83 54 / 40 40 30 20 20
WINSTON 58 85 60 85 58 / 30 30 20 10 10
HILLSBORO 66 91 68 91 68 / 40 30 20 10 10
SPACEPORT 64 96 66 94 67 / 30 20 20 10 10
LAKE ROBERTS 61 89 63 87 62 / 30 30 20 10 10
HURLEY 65 88 66 91 67 / 30 20 20 10 10
CLIFF 62 97 63 95 62 / 20 30 20 10 10
MULE CREEK 51 93 50 93 51 / 20 30 20 10 10
FAYWOOD 66 92 67 92 68 / 30 20 20 10 10
ANIMAS 68 95 68 96 68 / 30 20 10 10 10
HACHITA 65 95 67 95 67 / 30 20 10 10 10
ANTELOPE WELLS 66 96 66 97 68 / 30 20 20 10 10
CLOVERDALE 65 91 64 93 65 / 30 20 20 10 10
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
02/25
Hazardous weather outlook, Jun 14, 9:45 AM MST, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1045 AM MDT FRI JUN 14 2013
NMZ401>417-TXZ418>424-151715-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
1045 AM MDT FRI JUN 14 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT OVER
THE REGION. STORMS ARE ONCE AGAIN LIKELY TO DEVELOP IN THE GILA
AND SOUTHERN SACRAMENTO MOUNTAINS THIS AFTERNOON AND SPREAD SOUTH
AND EAST DURING THE LATE AFTERNOON AND EVENING. A FEW STORMS PRODUCE
OUTFLOW WIND GUSTS TO 50 MPH...SMALL HAIL AND BRIEF HEAVY RAINFALL.
STORMS WILL DIMINISH LATER THIS EVENING BUT A FEW SHOWERS MAY
PERSIST AFTER MIDNIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SIMILAR TO FRIDAY...SCATTERED THUNDERSTORMS ARE EXPECTED SATURDAY
AFTERNOON AND EVENING. GUSTY WINDS...SMALL HAIL...LOCAL HEAVY RAIN
ARE POSSIBLE. FEWER STORMS ARE EXPECTED FOR SUNDAY AND MONDAY WITH
BEST CHANCES IN THE MOUNTAINS AND EAST OF THE RIO GRANDE. ISOLATED
MAINLY MOUNTAIN STORMS FOR TUESDAY THROUGH THURSDAY. EXPECT VERY HOT
TEMPERATURES FROM TUESDAY THROUGH THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUIRED.
MACBLAIN
In the hours before
Special weather statement, Jun 14, 4:13 PM MST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
513 PM MDT FRI JUN 14 2013
NMZ411-413-150000-
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY NM-SOUTHERN TULAROSA BASIN
NM-
513 PM MDT FRI JUN 14 2013
...STRONG THUNDERSTORMS THREATENING EASTERN DONA ANA COUNTY THROUGH
600 PM MDT...
AT 507 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 8 MILES EAST OF LAS CRUCES...MOVING SOUTHEAST
AT 10 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH BRIEF HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
TALAVERA...
ORGAN...
AGUIRRE SPRINGS...
SOLEDAD CANYON...
DRIPPING SPRINGS...
TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
HEFNER
Special weather statement, Jun 14, 4:26 PM MST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
526 PM MDT FRI JUN 14 2013
NMZ412-413-150025-
SOUTHERN TULAROSA BASIN NM-CENTRAL TULAROSA BASIN NM-
526 PM MDT FRI JUN 14 2013
A LINE OF THUNDERSTORMS IS APPROACHING THE WHITE SANDS NATIONAL
MONUMENT FROM THE NORTH AT THIS TIME. AN OUTFLOW BOUNDARY IS
RAISING BLOWING SAND AND DUST...IS EXPECTED TO MOVE THROUGH THE
MONUMENT AREA SHORTLY. GUSTY WINDS TO 50 MPH OR MORE ARE EXPECTED
WITH THIS BOUNDARY...AS IT MOVES THROUGH THROUGH THE PARK.
TRIPOLI
Special weather statement, Jun 14, 4:35 PM MST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
535 PM MDT FRI JUN 14 2013
NMZ411-413-417-TXZ418>420-423-150030-
EASTERN/CENTRAL EL PASO COUNTY TX-NORTHERN HUDSPETH HIGHLANDS/HUECO
MOUNTAINS TX-OTERO MESA NM-RIO GRANDE VALLEY OF EASTERN EL
PASO/WESTERN HUDSPETH COUNTIES TX-SOUTHERN DONA ANA COUNTY/MESILLA
VALLEY NM-SOUTHERN TULAROSA BASIN NM-WESTERN EL PASO COUNTY TX-
535 PM MDT FRI JUN 14 2013
...STRONG THUNDERSTORMS THREATENING SOUTHEASTERN DONA ANA...
SOUTHWESTERN OTERO...EXTREME WESTERN HUDSPETH AND EL PASO COUNTIES
THROUGH 630 PM MDT...
AT 528 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF STRONG THUNDERSTORMS 8 MILES SOUTHWEST OF OROGRANDE. THESE
STORMS WERE TRACKING SOUTHEAST AROUND 15 MPH AND ARE MOVING INTO
NORTHERN EL PASO COUNTY AT THIS TIME.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH OUTFLOWS AHEAD OF THESE STORMS AS THEY APPROACH.
LOCATIONS IMPACTED INCLUDE...
MCGREGOR RANGE BASE...
MISSION VALLEY...
EAST EL PASO...
NORTHEAST EL PASO...
CHAPARRAL...
HORIZON CITY...
FABENS...
CENTRAL EL PASO...
ANTHONY GAP...
TORNILLO...
FRANKLIN MOUNTAINS STATE PARK...
HUECO TANKS...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TRIPOLI
Thunderstorm Wind, Otero
- When
- June 14, 4:37 PM MST to 4:40 PM MST
- Where
- Otero County, 13.18 mi W of (Hmn)holoman Afb Alm
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Mesonet
- Coordinates
- 32.846, -106.327
A Mesonet site on the White Sands Missile Range recorded a peak gust of 62 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Iowa, June 14 to 15, 2013$1.5 million · 2 in hail · 41 events
- Flash Flooding in New York, June 14, 2013$1.0 million · 6 events
- Flooding in Iowa, June 14 to 17, 2013$1.0 million · 4 events
- Hail and Damaging Winds in Nebraska, June 14, 2013$280,000 · 1.5 in hail · 8 events
- Hail in Iowa, June 14, 2013$90,000 · 1.5 in hail · 3 events
- Flood in Massachusetts, June 14, 2013$40,000 · 1 event
- Tornado and Flash Flooding in Texas, June 14 to 15, 2013$25,000 · EF0 · 5 events
- Hail and Damaging Winds in Kansas, June 14 to 16, 2013$3,000 · 1.5 in hail · 14 events
- Flash Flood and Hail in Nebraska, June 14, 20131.75 in hail · 13 events
- Hail and Damaging Winds in Florida, June 14, 201350 kt wind · 7 events
- Hail in Iowa, June 14, 20131.5 in hail · 6 events
- Waterspouts in Gulf of Mexico, June 14, 20134 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 462817.